Rocky Mountain Journal of Mathematics

Ambarzumyan-Type Theorems for the Sturm-Liouville Equation on a Graph

Chuan-Fu Yang, Zhen-You Huang, and Xiao-Ping Yang

Full-text: Open access

Article information

Source
Rocky Mountain J. Math., Volume 39, Number 4 (2009), 1353-1372.

Dates
First available in Project Euclid: 22 July 2009

Permanent link to this document
https://projecteuclid.org/euclid.rmjm/1248269787

Digital Object Identifier
doi:10.1216/RMJ-2009-39-4-1353

Mathematical Reviews number (MathSciNet)
MR2524719

Zentralblatt MATH identifier
1177.34013

Subjects
Primary: 34B24: Sturm-Liouville theory [See also 34Lxx] 34A55: Inverse problems 34B10: Nonlocal and multipoint boundary value problems 73K03

Keywords
Ambarzumyan's theorem inverse problem variational principle multiplicity of an eigenvalue

Citation

Yang, Chuan-Fu; Huang, Zhen-You; Yang, Xiao-Ping. Ambarzumyan-Type Theorems for the Sturm-Liouville Equation on a Graph. Rocky Mountain J. Math. 39 (2009), no. 4, 1353--1372. doi:10.1216/RMJ-2009-39-4-1353. https://projecteuclid.org/euclid.rmjm/1248269787


Export citation

References

  • V.A. Ambarzumyan, Über eine Frage der Eigenwerttheorie, Z. Phys. 53 (1929), 690-695.
  • G. Borg, Eine Umkehrung der Sturm-Liouvilleschen Eigenwertaufgabe, Bestimmung der Differentialgleichung durch die Eigenwerte, Acta Math. 78 (1946), 1-96.
  • --------, Uniqueness theorems in the spectral theory of $y^\pp+(\lambda-q(x))y=0$, in Proc. 11th Scand. Congress Mathematicians, Johan Grundt Tanums Forlag, Oslo, %pp. 276--287 1952.
  • N.K. Chakravarty and S.K. Acharyya, On an extension of the theorem of V.A. Ambarzumyan, Proc. Roy. Soc. Edinburgh 110 (1988), 79-84.
  • H.H. Chern, C.K. Law and H.J. Wang, Corrigendum to: ``Extension of Ambarzumyan's theorem to general boundary conditions,'' J. Math. Anal. Appl. 309 (2005), 764-768.
  • H.H. Chern and C.L. Shen, On the $n$-dimensional Ambarzumyan's theorem, Inverse Problems 13 (1997), 15-18.
  • R. Courant and D. Hilbert, Methods of mathematical physics 1, Interscience, New York, 1953.
  • N.V. Kuznetsov, Generalization of a theorem of V.A. Ambarzumian, Dokl. Akad. Nauk 146 (1962), 1259-1262 (in Russian).
  • B.M. Levitan and M.G. Gasymov, Determination of a differential equation by two of its spectra, Uspekhi Mat. Nauk 19 (1964), 3-63; Russian Math. Surveys 19 (1964), 1-64.
  • V. Pivovarchik, Inverse problem for the Sturm-Liouville equation on a simple graph, SIAM J. Math. Anal. 32 (2000), 801-819.
  • V.N. Pivovarchik, Ambarzumyan's theorem for a Sturm-Liouville boundary value problem on a star-shaped graph, Funktsional. Anal. Prilozh. 39 (2005), 78-81 (in Russian); Funct. Anal. Appl. 39 (2005), 148-151 (in English).
  • D.L. Wassel, Inverse Sturm-Liouville problems on trees, another variational approach, Master's thesis, School of Computer Science, Cardiff University, 2006.
  • V. Yurko, Inverse spectral problems for Sturm-Liouville operators on graphs, Inverse Problems 21 (2005), 1075-1086.